MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE CONN./EXT. DL; System, Peritoneal, Automatic Delivery
Catalog Number 050-87216A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 08/02/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis "[cc(pd)]" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized due to peritonitis.Follow-up with the patient¿s pd registered nurse (pdrn) confirmed the patient presented to the emergency room on (b)(6) 2026 with complaints of abdominal pain and cloudy peritoneal effluent fluid.A peritoneal effluent fluid culture and cell count (wbc = >10,000 u/l) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) vancomycin 1000 mg every 3-5 days (based on vancomycin trough level), and ceftazidime 1000 mg daily for 21 days.The patient¿s peritoneal effluent culture result returned positive for klebsiella on (b)(6) 2026, and the patient¿s vancomycin was discontinued.The patient was reportedly still experiencing abdominal discomfort on (b)(6) 2026 and the decision was made to remove the patient¿s pd catheter (not a fresenius product) and place a hemodialysis (hd) catheter (not a fresenius product).The patient was transitioned to hd without any reported issues and discharged home in stable condition on (b)(6) 2026.The patient is recovering from the serious adverse events and is scheduled to begin outpatient hd on (b)(6) 2026.The pdrn stated the cause of the serious adverse events is unknown; however, they were not caused by any fresenius product(s) and/or device(s) deficiency or malfunction.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical review: a temporal relationship exists between ccpd therapy utilizing the liberty select cycler, liberty cycler set and the serious adverse event of peritonitis, characterized by abdominal pain and cloudy peritoneal effluent fluid, which required hospitalization, antibiotic therapy, pd catheter (not a fresenius product) removal, hd catheter (not a fresenius product) placement and transition to hd for rrt.The etiology of the serious adverse events is unknown; therefore, causality could not be firmly established.However, the pdrn reported the serious adverse events were unrelated to any fresenius product(s) and/or device(s) malfunction or deficiency.Esrd patients undergoing pd for rrt (manual or cycler-based) are at high risk for infections of the peritoneum.Klebsiella is considered normal flora of the gi tract and is typically caused by a touch contamination event, exit site infection, or possibly a bowel source.Based on the information available, the liberty select cycler and liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating a fresenius device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report a fresenius device(s) and/or product(s) failed to meet the users¿ expectations and/or the manufacturers¿ specifications.

Brand Name
LIBERTY CYCLER SET, SINGLE CONN./EXT. DL
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key50224847
Report Number0008030665-2026-02184
Device Sequence Number13336365
Product Code FKX
UDI-Device Identifier00840861102716
UDI-Public00840861102716
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87216A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2026
Supplement Date Received by Manufacturer09/17/2026
Initial Report FDA Received Date08/12/2026
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Delflex PD Fluid; Liberty Select Cycler
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight129 LB